Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 42, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 5, 2006, 7:00 AM CDT. It took effect at May 5, 2006, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2006, 7:00 AM CDT (12:00 UTC)
- In effect from
- May 5, 2006, 1:00 PM CDT
- Expired
- May 5, 2006, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 051200 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 700 AM CDT FRI MAY 5 2006 ...INCREASING WINDS AND VERY LOW RELATIVE HUMIDITIES TODAY FOR THE GUADALUPE MOUNTAINS... .LOW RELATIVE HUMIDITIES ARE ALREADY IN PLACE ACROSS THE GUADALUPE MOUNTAINS AND WILL DROP EVEN FARTHER THIS AFTERNOON. IN ADDITION... 20 FOOT WINDS WILL INCREASE TO AT OR ABOVE 20 MPH THIS AFTERNOON AS AN UPPER LEVEL TROUGH APPROACHES THE REGION. THE COMBINATION OF INCREASING WINDS... VERY LOW RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGER WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ258-052100- /O.NEW.KMAF.FW.W.0042.060505T1800Z-060506T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 600 AM MDT FRI MAY 5 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. 20 FOOT WINDS OF 20 MPH OR MORE ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT AND VERY HIGH FIRE DANGER CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMAF 052017 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 317 PM CDT FRI MAY 5 2006 ...INCREASING WINDS AND LOW RELATIVE HUMIDITIES LATE THIS AFTERNOON AND EARLY THIS EVENING FOR THE GUADALUPE MOUNTAINS... .LOW RELATIVE HUMIDITIES ARE ALREADY IN PLACE ACROSS THE GUADALUPE MOUNTAINS AND WILL DROP EVEN FARTHER LATE THIS AFTERNOON. IN ADDITION...20 FOOT WINDS WILL INCREASE TO AT OR ABOVE 20 MPH LATE THIS AFTERNOON AS AN UPPER LEVEL TROUGH APPROACHES THE REGION. THE COMBINATION OF INCREASING WINDS... LOW RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGER WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ258-060300- /O.CON.KMAF.FW.W.0042.000000T0000Z-060506T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 217 PM MDT FRI MAY 5 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 20 FOOT WINDS OF 20 MPH OR MORE ALONG WITH RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT AND VERY HIGH FIRE DANGER CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS LATE THIS AFTERNOON AND EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 5, 4:54 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 5, 4:54 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
454 AM CDT FRI MAY 5 2006
.SHORT TERM...
THE MAIN CONCERN IN THE SHORT TERM PORTION OF THE FORECAST WILL
AGAIN BE THE POTENTIAL FOR ANOTHER ROUND OF SEVERE WEATHER ACROSS
WEST TEXAS AND SOUTHEASTERN NEW MEXICO. EARLY MORNING WATER VAPOR
IMAGERY SHOWS A MID-LEVEL LOW CENTERED OVER NORTHERN NV WITH A
TROUGH AXIS EXTENDING SOUTH INTO SOUTHERN CA. THIS TROUGH AXIS WILL
GRADUALLY TRANSLATE EAST ACROSS THE DESERT SOUTHWEST WHILE TAKING ON
A MORE NEGATIVE TILT. THIS WILL INCREASE THE SOUTHWEST FLOW ALOFT
ACROSS THE REGION WHILE EAST TO SOUTHEASTERLY FLOW MAINTAINS /
STRENGTHENS FOR MOST AREAS EAST OF THE PECOS RIVER. FORECAST
SOUNDINGS INDICATE A STRONGLY VEERED WIND PROFILE ACROSS MOST AREAS
EAST OF THE PECOS RIVER WITH BULK SHEER VECTORS IN THE 40-50KT RANGE
BY AFTERNOON. SPC DAY 1 OUTLOOK LOOKS GOOD WITH A SLIGHT RISK OF
SEVERE STORMS ACROSS FAR SOUTHEAST NEW MEXICO... THE PERMIAN
BASIN... WESTERN LOW ROLLING PLAINS AND INTO THE LOWER TRANS PECOS
REGION. LOCALLY BACKED FLOW AND LOW TEMP/DEW POINT SPREAD ACROSS THE
WESTERN LOW ROLLING PLAINS WILL WARRANT A MENTION OF TORNADOES IN
THE FORECAST AND HWO. AS FOR THE GRIDS... THE NAM12 WAS THE
PREFERRED MODEL THIS ROUND.
.LONG TERM...
LOOKS LIKE MOST OF THE SEVERE THREAT WILL BE OUT OF THE CWA BY
SATURDAY MORNING...AND WITH IT ALL THE PRECIPITATION CHANCES.
ISOLATED SHOWERS AND THUNDERSTORMS COULD LINGER IN THE WESTERN LOW
ROLLING PLAINS FOR A FEW HOURS AFTER SUNRISE BEFORE MOVING OFF TO
THE EAST. BEHIND THE PRECIPITATION...LOW CLOUDS WILL STRETCH ACROSS
THE AREA EAST OF THE PECOS RIVER SATURDAY MORNING. THE FRONTAL
BOUNDARY THAT HAS BEEN WAFFLING BACK AND FORTH THROUGH THE CWA WILL
COOL TEMPERATURES AGAIN ON SATURDAY...BRINGING HIGHS DOWN IN THE 70S
ACROSS THE WESTERN LOW ROLLING PLAINS...AND EASTERN PERMIAN BASIN.
FOR THE REMAINDER OF THE FORECAST PERIOD WE REMAIN IN AN AREA OF
UPPER LEVEL RIDGING AS AN UPPER LEVEL LOW PRESSURE SYSTEM TRIES TO
FORM OFF THE COAST OF BAJA. ANOTHER FRONTAL BOUNDARY WILL MOVE
THROUGH THE REGION ON TUESDAY NIGHT/WEDNESDAY MORNING...COOLING
TEMPERATURES ONCE AGAIN. HAVE VERY...VERY LOW END ISOLATED POPS IN
FOR WEDNESDAY. THE CHANCE OF PRECIPITATION MAY INCREASE WITH LATER
FORECASTS AS MODEL CONTINUITY IS ESTABLISHED AND THE AMOUNT OF
MOISTURE BEHIND THE FRONT IS MORE CLEAR.
FOR A CHANGE THE NAM DEWPOINTS HAVE BEEN DOING BETTER...SO POPULATED
DAY 2 AND 3 DEWPOINTS WITH NAM DATA. BEYOND DAY 3...RAN OUT OF NAM
DATA SO WENT WITH GFS DEWPOINTS WHICH DIDN/T SEEM UNREASONABLE THAT
FAR OUT. FOR THE MOST PART...GRIDS WERE IN GOOD SHAPE. TWEAKED
EARLY PERIOD SKY...POP...WX...AND QPF GRIDS AND LOWERED TEMPERATURES
A FEW DEGREES IN MOST LOCATIONS FOR SATURDAY.
&&
.AVIATION...
STRATUS CLOUDS WILL CONTINUE TO DEVELOP OVER THE REGION THIS MORNING
WITH MVFR CIGS EXPECTED AT KMAF THROUGH 16Z. STRATUS CLOUDS ARE
EXPECTED TO LIFT ABOVE MVFR THRESHOLDS AFTER 16Z.
&&
.FIRE WEATHER...
CURRENT RAWS OBSERVATIONS ACROSS THE GUADALUPE MOUNTAINS SHOW VERY
DRY AIR IN PLACE WITH RH/S GENERALLY IN THE SINGLE DIGITS TO NEAR
15%. 20 FOOT WIND SPEEDS WILL INCREASE THIS AFTERNOON AND RH/S WILL
CONTINUE TO REMAIN VERY LOW. THIS ALONG WITH VERY HIGH FIRE DANGER
WILL WARRANT A RED FLAG WARNING FOR THIS AFTERNOON AND INTO THE
EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 75 58 75 55 / 40 50 20 10
CARLSBAD NM 90 56 85 55 / 10 10 10 0
DRYDEN TX 88 64 90 64 / 20 20 0 0
FORT STOCKTON TX 90 60 84 60 / 20 10 0 0
GUADALUPE PASS TX 84 55 80 54 / 0 0 0 0
HOBBS NM 86 55 82 54 / 10 10 10 10
MARFA TX 86 47 82 46 / 10 0 0 0
MIDLAND INTL AIRPORT TX 82 60 76 55 / 40 30 10 10
ODESSA TX 82 59 77 55 / 30 30 10 10
WINK TX 92 60 87 60 / 30 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM CDT FRIDAY TO 10 PM CDT FRIDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...NONE.
&&
06/74/99Hazardous weather outlook, May 5, 4:52 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 452 AM CDT FRI MAY 5 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 452 AM CDT FRI MAY 5 2006 /352 AM MDT FRI MAY 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING ACROSS THE PERMIAN BASIN AND SOUTHEASTERN NEW MEXICO. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL... DAMAGING WINDS... AND VERY HEAVY RAINFALL CAPABLE OF PRODUCING LOCALIZED FLOODING. A FEW TORNADOES WILL ALSO BE POSSIBLE... ESPECIALLY OVER THE WESTERN LOW ROLLING PLAINS. WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AS VERY DRY AIR REMAINS IN PLACE. THE COMBINATION OF INCREASING WINDS... VERY LOW RELATIVE HUMIDITIES AND HIGH FIRE DANGER WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON OR EVENING ACROSS THE AREA. ALL INTERESTED PERSONNEL INCLUDING EMERGENCY MANAGERS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO SHOULD CONTINUE TO MONITOR BOTH THE WEATHER AND THIS PRODUCT FOR MORE INFORMATION AND POSSIBLE ACTIVATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:07 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 53 min |
| May 4, 7:22 PM CDT | Tornado Warning | MAF | Gaines | 53 min |
| May 4, 8:09 PM CDT | Tornado Warning | MAF | Gaines | 66 min |
| May 4, 8:47 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 58 min |
| May 4, 9:18 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 57 min |
| May 4, 9:24 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 66 min |
| May 4, 9:48 PM CDT | Tornado Warning | MAF | Scurry | 57 min |
| May 4, 10:15 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 60 min |
| May 4, 10:47 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 45 min |
| May 5, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 65 min |
| May 5, 5:48 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 57 min |
| May 5, 5:57 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 63 min |
| May 5, 6:03 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 57 min |
| May 5, 6:35 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 55 min |
| May 5, 6:51 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 54 min |
| May 5, 4:37 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 53 min |
| May 5, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 58 min |
Nearby
Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.